Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
325 Posts
Discussion Starter · #1 ·
Hi, I am trying to get off imipramine, a tricyclic antidepressant, because I want to try and get pregnant later this year. I was put on the drug in October to stop IBS D symptoms. I have already reduced from 150mg to 75 mg without too much trouble (did this over the past 4 months). Now I want to go even lower.Any other BB member who has completely gotten off an ad for IBS? What happened? Did the IBS come back full force? Any withdrawal effects or other problems? Thanks
 

·
Registered
Joined
·
581 Posts
Over a year ago I wittled down my paxil until I was completely off. It took a really long time to get off the meds though, I do hope you are letting your doctor in on your ideas for terminating your meds, I understand you can get very ill if taken off of them too fast.As for my IBS, I was on Paxil for the anxiety associated with my IBS, not really for the actual D or cramps. So it really had no bearing on my symptoms. I occasionally get IBS attacks, but the panic that used to surround them has diminished substantially.Good luck on both counts!
 

·
Registered
Joined
·
581 Posts
Over a year ago I wittled down my paxil until I was completely off. It took a really long time to get off the meds though, I do hope you are letting your doctor in on your ideas for terminating your meds, I understand you can get very ill if taken off of them too fast.As for my IBS, I was on Paxil for the anxiety associated with my IBS, not really for the actual D or cramps. So it really had no bearing on my symptoms. I occasionally get IBS attacks, but the panic that used to surround them has diminished substantially.Good luck on both counts!
 

·
Registered
Joined
·
1,383 Posts
I was on Elavil (Tricyclic Antidepressant) for depression and headaches. I came down from a high does slowly under a Doctor�s supervision. The last dose was about 10 or 20 mg for about two weeks. No problems withdrawing. IBS symptoms that were gone with Elavil (like D) came back. Diet and Metamucil helped control my D problems. Calcium Carbonate, Caltrate has helped people with D.------------------Take care, Forever Vikee
 

·
Registered
Joined
·
1,383 Posts
I was on Elavil (Tricyclic Antidepressant) for depression and headaches. I came down from a high does slowly under a Doctor�s supervision. The last dose was about 10 or 20 mg for about two weeks. No problems withdrawing. IBS symptoms that were gone with Elavil (like D) came back. Diet and Metamucil helped control my D problems. Calcium Carbonate, Caltrate has helped people with D.------------------Take care, Forever Vikee
 

·
Registered
Joined
·
6,730 Posts
PARTYPOOPER:Query 1: Which Swartzenegger movie was it I am thinking of...he enters a drug-den with a party going in full-tilt mode, and proceeds to blow away all the drug dealers and users in a systematic and colorful fashion. The last one, with his dying breath, asks "Who are you?" and he replies "I AM DE PAHTY-POOPAH!". Every time I see your posts I think of that scene and it both cracks me up, makes me crazy as I cannot remember which movie it was in. Please adviseComment: What happens is goinmg to depend on the drug, your personal phsyiologic response to it, and the particular etiologic sety associated with your IBS. Take a look at the PDR at all the AD's and al the things associated with them and you can see why this really needs to be done (weaning) in close association with your doctor. Reading up one ach drug can tell you alot about all the physical effects of the drug.Good luck. Getting stable without long term AD dependency is a very achievable goal. Much more so than just a few years ago.Eat well. Think Well. Be Well.MNL______________ www.leapallergy.com [This message has been edited by Mike NoLomotil (edited 06-28-2001).]
 

·
Registered
Joined
·
6,730 Posts
PARTYPOOPER:Query 1: Which Swartzenegger movie was it I am thinking of...he enters a drug-den with a party going in full-tilt mode, and proceeds to blow away all the drug dealers and users in a systematic and colorful fashion. The last one, with his dying breath, asks "Who are you?" and he replies "I AM DE PAHTY-POOPAH!". Every time I see your posts I think of that scene and it both cracks me up, makes me crazy as I cannot remember which movie it was in. Please adviseComment: What happens is goinmg to depend on the drug, your personal phsyiologic response to it, and the particular etiologic sety associated with your IBS. Take a look at the PDR at all the AD's and al the things associated with them and you can see why this really needs to be done (weaning) in close association with your doctor. Reading up one ach drug can tell you alot about all the physical effects of the drug.Good luck. Getting stable without long term AD dependency is a very achievable goal. Much more so than just a few years ago.Eat well. Think Well. Be Well.MNL______________ www.leapallergy.com [This message has been edited by Mike NoLomotil (edited 06-28-2001).]
 

·
Registered
Joined
·
325 Posts
Discussion Starter · #8 ·
Thanks for the replies.A few days ago, I dropped the imiprmaine from 75 to 50mg. It is not going so smoothly as my last reduction. My stomach is definitely more upset than before, and I have had looser and more frequent BMs. UGHHHH....I am not sure if this is a transitional or permanent problem. I may go back up slightly to 60mg and see if things are any better.My docs are aware that I am getting off the meds and have just said to take it slow and see what happens. They did tell me that withdrawal from ads can cause stomach upset, nausea, and diarrhea until your body adjusts. Mike, your post about the terminator cracks me up. I had actually forgotten about that scene altogether until you mentioned it. I did pick partypooper because it is an accurate description of me but funny too.
 

·
Registered
Joined
·
325 Posts
Discussion Starter · #9 ·
Thanks for the replies.A few days ago, I dropped the imiprmaine from 75 to 50mg. It is not going so smoothly as my last reduction. My stomach is definitely more upset than before, and I have had looser and more frequent BMs. UGHHHH....I am not sure if this is a transitional or permanent problem. I may go back up slightly to 60mg and see if things are any better.My docs are aware that I am getting off the meds and have just said to take it slow and see what happens. They did tell me that withdrawal from ads can cause stomach upset, nausea, and diarrhea until your body adjusts. Mike, your post about the terminator cracks me up. I had actually forgotten about that scene altogether until you mentioned it. I did pick partypooper because it is an accurate description of me but funny too.
 
1 - 9 of 9 Posts
Top